Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 74, NWS Austin/San Antonio, TX

September 12, 2006Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Sep 12, 2006, 6:46 PM CDT for Williamson County, Texas. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2006, 6:46 PM CDT (23:46 UTC)
Expired
Sep 12, 2006, 8:15 PM CDT
In force
89 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Williamson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 122346
FFWEWX
TXC491-130115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT TUE SEP 12 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  WILLIAMSON

* UNTIL 815 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE HUTTO...WEIR...THRALL...TAYLOR...
  LIBERTY HILL...GRANGER DAM AND GRANGER

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3069 9761 3057 9779 3050 9749 3048 9719
      3074 9730

$$
2 follow-up statements
000 
WGUS74 KEWX 130023
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT TUE SEP 12 2006

TXC491-130115-
WILLIAMSON TX-
722 PM CDT TUE SEP 12 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
WILLIAMSON COUNTY...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE WARNED 
AREA. THE HEAVIEST RAINFALL WILL MOVE OUT OF WILLIAMSON COUNTY BY 
745 PM CDT...BUT WATER WILL CONTINUE TO DRAIN FOR SEVERAL MORE HOURS.

LOCATIONS IN THE WARNING INCLUDE WEIR...LIBERTY HILL...GRANGER DAM 
AND GRANGER.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3069 9761 3057 9779 3050 9749 3048 9719
      3074 9730

$$
000 
WGUS74 KEWX 130117
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT TUE SEP 12 2006

TXC491-130126-
WILLIAMSON TX-
816 PM CDT TUE SEP 12 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WILLIAMSON COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS 
DECREASED ACROSS EASTERN WILLIAMSON COUNTY AND WILL MOVE OUT OF THE 
AREA BY 9 PM CDT. SOME ADDITIONAL DRAINAGE OF WATER MAY OCCUR FOR 
ANOTHER FEW HOURS.

LAT...LON 3069 9761 3057 9779 3050 9749 3048 9719
      3074 9730

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 6:20 PM CDT, 26 minutes earlier.

Area forecast discussion, Sep 12, 6:20 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CDT TUE SEP 12 2006

.AVIATION...
WEAK COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTH OVERNIGHT.
SCATTERED SHRA/TSRA ARE EXPECTED ACROSS THE AREA THIS EVENING THEN
DECREASING BY 05Z. MVFR CIGS ARE EXPECTED THIS EVENING...EXCEPT
IFR IN THE STRONGER SHRA/TSRA. MVFR CIGS EXPECTED AT KDRT FROM 10Z
TO 18Z THEN VFR ACROSS THE FCST AREA. S/SE WINDS NEAR 10KTS
SHIFTING TO THE NORTH NEAR 10 KTS. GUSTY WINDS TO 35 KTS POSSIBLE
IN OR NEAR SHRA/TSRA THIS EVENING.

&&

.PREV DISCUSSION... (ISSUED 259 PM CDT TUE SEP 12 2006)

DISCUSSION...
SHOWERS/THUNDERSTORMS DEVELOPING WITH HEATING AND THE INCOMING COLD
FRONT OVER THE HILL COUNTRY AND SOUTH CENTRAL TX.  THIS CONVECTION
TO CONTINUE TO INCREASE IN COVERAGE OVER THE NEXT FEW HOURS THEN SLOWLY
DISSIPATE LATER THIS EVENING WITH THE LOSS OF HEATING. THE CONVECTION
TO THE SOUTH ASSOCIATED WITH HEATING AND THE VORT MAX IN NE MEXICO
WILL CONTINUE LONGER INTO THE OVERNIGHT HOURS AS THE COLD FRONT
PUSHES SOUTHWARD. WILL CONTINUE TO MENTION LOCALLY HEAVY RAINS ACROSS
THE S CENTRAL-SOUTHERN CWA WHERE SHOWERS WILL BE LONGER LIVED WITH
THE LOW LEVEL CONVERGENCE AND SLOW MOVEMENT.

CONVECTION TO SHIFT SOUTH OF THE CWA WEDNESDAY WITH A FEW SHOWERS
POSSIBLE OVER THE RIO GRANDE PLAINS IN THE SOUTHWEST WHERE DEEPER
MOISTURE WILL REMAIN. A S/W RIDGE TO BRIEFLY BUILD INTO TX LATE
WEDNESDAY INTO THURSDAY WITH A BRIEF PERIOD OF BENIGN NEAR NORMAL
WEATHER...BEFORE THE RIDGE MOVES OFF TO THE EAST BY THURSDAY
EVENING. A MODERATE RETURN FLOW SETS UP BY THURSDAY NIGHT/FRIDAY
AS A BROAD TROF DEVELOPS OVER THE WESTERN CONUS. THIS MOIST SLY
FLOW OFF THE GULF WILL PREVAIL OVER THE WEEKEND AS THE BROAD UPPER
TROF TRACKS EASTWARD. THEREFORE EXPECT ISOLATED TO WIDELY
SCATTERED MORNING STREAMER SHOWERS OFF THE GULF OVER THE SOUTHEAST
COUNTIES AND SLIGHT CHANCES OF SHOWERS FROM HEATING OVER MUCH OF
THE REST OF CWA EACH DAY. BY SUNDAY AFTERNOON/EVENING THE UPPER
TROF CONTINUES EASTWARD DRIVING A COLD FRONT THRU SOUTH TEXAS
SUNDAY NIGHT. WITH THE DEEP MOISTURE IN PLACE SHOULD SEE A GOOD
CHANCE POPS WITH THE FRONT SUNDAY NIGHT AND EARLY MONDAY. AGAIN
THE MOISTURE WILL LINGER OVER THE SOUTHERN COUNTIES AND WITH THE
FRONTAL BOUNDARY HANGING JUST TO THE SOUTH WILL KEEP MENTION OF
RAIN IN THRU THE EARLY PART OF NEXT WEEK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/10
Hazardous weather outlook, Sep 12, 5:13 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT TUE SEP 12 2006

TXZ171>173-183>194-202>209-217>225-228-131000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CDT TUE SEP 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY
ACROSS SOUTHERN AREAS. THIS MAY CAUSE ISOLATED FLASH FLOODING IN
SPOTS. GUSTY WINDS ARE ALSO POSSIBLE. RAIN CHANCES WILL DECREASE
FROM NORTH TO SOUTH DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY
NIGHT THROUGH MONDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.